Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Does the side effect trileptal cause swelling on face,tongue,gums and blood shot eyes?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2006
Answered : 1097 Questions
hi my name is XXXXXXX I have been on trileptal 1800mg all taken at night. I have been on this medication for a few years now and just reasently missed takeing it for 2-3 days and started takeing it again. I didn't have any problems the first few days back on. but tonight it took my meds and with in a hour or so I started having a bad reaction. my face, toung, gums all felt swollen and like they burning on fire. my eyes are very blood shot. I could not sit still. this has happened once befor a year ago. I don't think I should take these meds anymore. is it possiable that all of the sudden I have become allergic to this medication? my symptoms have lessoned since they started. they lasted about 2 hours. I have a mild headach now.
Posted Mon, 20 Jan 2014 in Medicines and Side Effects
Answered by Dr. Hariom Sharma 1 hour later
Brief Answer: Not allergic to this medication. Detailed Answer: Hi Sir, I have gone through your query. It suggests that you are not allergic to this medication. Only side effect of the long term use of the oxcarbazepine is hyponatremia i.e. low blood sodium level. Therefore monitor for blood sodium level. For your kind information---> Sudden discontinuation of this drug has a high risk of increased seizure frequency. Trileptal may be used with caution in people with the Hepatic impairment and Renal impairment therefore you may also go for- 1. Renal function test and 2. Liver function test. For better diagnosis and management please consult your doctor. Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor